Nervous about the risks the pill would cause

Patient

Q: I am sexually active and have always used condoms. I am in a relationship now and have been looking into the combined pill as a means of birth control. I would not be relying on them completely and would make my partner either withdraw or use a condom.
However, I am very anxious at the thought of putting hormones into my body daily and increasing my oestrogen levels when naturally, they shouldnt be that high, throughout the month.
I am very health conscious and am particular about what foods i put into my body and I feel that by going on the pill, I am being hypocritical and will do my body harm in the long run, such as increasing my risk of cancer, particularly breast cancer.
It would be great if you could get back to me with some information about the risks of increased hormone levels.
Thanks

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews